Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 30, 2006, 11:49 PM EDT for Brevard County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 11:49 PM EDT (03:49 UTC)
- Expired
- Jul 31, 2006, 12:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 46 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 310349 SVRMLB FLC009-310415- /O.NEW.KMLB.SV.W.0038.060731T0349Z-060731T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1149 PM EDT SUN JUL 30 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BREVARD COUNTY THIS INCLUDES THE CITIES OF...PORT CANAVERAL...CAPE CANAVERAL * UNTIL 1215 AM EDT * AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAPE CANAVERAL...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL MOVE OFF SHORE CAPE CANAVERAL BY MIDNIGHT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2846 8075 2833 8060 2859 8028 2875 8046 $$ DD
1 follow-up statement
000 WWUS52 KMLB 310416 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1211 AM EDT MON JUL 31 2006 FLC009-310421- /O.EXP.KMLB.SV.W.0038.000000T0000Z-060731T0415Z/ BREVARD FL- 1211 AM EDT MON JUL 31 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BREVARD COUNTY EXPIRES AT 1215 AM EDT... AT 1214 AM THE SEVERE THUNDERSTORM THAT PASSED OVER THE CAPE CANAVERAL/CAPE KENNEDY HAS MOVE NORTHEAST INTO THE ATLANTIC. THIS STORM PRODUCED WIND GUSTS OVER 50 MPH ON A NUMBER OF THE NASA WEATHER TOWERS. A SPECIAL MARINE WARNING REMAINS IN EFFECT FOR THIS AREA UNTIL 145 AM THIS MORNING. THESE THUNDERSTORMS CAN STILL PRODUCE WINDS OVER 40 KNOTS AND LOCALLY ROUGH SEAS. SMALL CRAFT...ESPECIALLY THOSE UNDER SAIL...SHOULD MOVE TO A SAFE HARBOR IF POSSIBLE. MAKE SURE YOU AND YOUR CREW ARE WEARING APPROVED FLOTATION DEVICES DURING THESE HAZARDOUS CONDITIONS. LAT...LON 2846 8075 2833 8060 2859 8028 2875 8046 $$ DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:56 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 30, 8:56 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 856 PM EDT SUN JUL 30 2006 .UPDATE...FOR THE NORTHERN ZONES...STRONG TO OCCASIONALLY SEVERE CONVECTION CURRENTLY SITUATED FROM WINTER HAVEN TO SCOTTSMOOR...AND EXTENDING OFFSHORE...MANAGED TO GET ORGANIZED LATE TODAY. MOST IMPRESSIVE FEATURES HAVE BEEN THE EXCESSIVE LIGHTNING AND OCCASIONAL HIGH VIL VALUES (WITH A MAX OF 77). STEERING FLOW DIRECTED INLAND STORMS TOWARD THE ATLANTIC SEA BREEZE GIVING WAY TO ENHANCED CONVECTION. STRONG OUTFLOWS ALSO PUSHING OUT AHEAD OF SOME STORMS...BUT NOW SEEMS TO HAVE LOST ITS BEST OPPORTUNITY AS THE DEPTH OF THE SEA BREEZE CIRCULATION IS BECOMING SHALLOW AND LOSING SOME VIGOR. YET A FEW STRONG STORMS LIKELY FOR THE NEXT HOUR OR SO. EXPECT ACTIVITY TO DIMINSISH BY MIDNIGHT. FOR THE SOUTHERN ZONES...AREAS ENJOYED A RARE JULY AFTERNOON OF LITTLE TO NO CONVECTION THANKS TO THE PERIPHERAL EFFECTS OF A TUTT LOW OVER THE BAHAMAS WITH SOME OVERALL DRYING AND SUBSIDENCE...ALONG WITH ONSHORE LOW LEVEL FLOW SOUTH OF THE RIDGE AXIS. TOO...SOUTH FLORIDA SOUNDINGS MUCH DRIER THAN NORMAL WITH 00Z PWATS ONLY 1.19 INCHES AT MIAMI. OTHERWISE...PREVIOUS FORECAST REMAINS INTACT. A FEW TWEAKS TO WORDING FOR TONIGHT. && .MARINE...SPECIAL MARINE WARNINGS CONTINUE TO BE A CONCERN FROM CAPE CANAVERAL TO PONCE INLET FOR WIND GUSTS IN EXCESS OF 34 KNOTS AND BRIEF WATERSPOUTS. THIS CONCERN WILL REMAIN FOR THE NEXT HOUR OR TWO...AS WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR STRONG STORMS MOVING OFFSHORE. WITH SFC RIDGE RETREATING SEWD...S-SW FLOW WILL INCREASE SLGTLY TO AROUND 10-15KT OVERNIGHT WITH SEAS REMAINING A BIT EITHER SIDE OF 3FT IN A SMALL EAST SWELL. && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAGAW LONG TERM....SHARP
Hazardous weather outlook, Jul 30, 11:30 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT SUN JUL 30 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 302015- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1130 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... ABUNDANT MOISTURE ACROSS MOST OF CENTRAL FLORIDA COMBINED WITH A SOUTHWEST SURFACE FLOW WILL GENERATE SCATTERED SHOWERS AND LIGHTNING STORMS OVER EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING. STORM COVERAGE WILL BE HIGHEST FROM ORLANDO AND TITUSVILLE NORTHWARD. THE MAIN STORM THREATS CONTINUE TO BE CLOUD TO GROUND LIGHTNING... WITH LOCALLY HEAVY RAIN AND WIND GUSTS NEAR 40 MPH POSSIBLE IN THE STRONGER STORMS AS THE ACTIVITY MOVES EASTWARD AT 15 TO 20 MPH. ...FLOOD IMPACT... RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WILL BE POSSIBLE WITH A FEW OF THE MORE INTENSE STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADS AND IN OTHER POORLY DRAINED LOW LYING AREAS. ...RIP CURRENT IMPACT... A SMALL LONG PERIOD SWELL OF 2 TO 3 FEET WILL PRODUCE A MODERATE THREAT OF RIP CURRENTS ALONG THE COAST...ESPECIALLY DURING THE OUTGOING TIDE. THE VOLUSIA COUNTY BEACH PATROL REPORTED MANY RESCUES FROM RIP CURRENTS ON SATURDAY. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL MOVE SEAWARD OUT ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS THIS AFTERNOON AND EVENING...MAINLY NORTH OF CAPE CANAVERAL. A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS EXCEEDING 34 KNOTS ALONG WITH LOCALLY HIGHER SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... COVERAGE OF SHOWERS AND STORMS WILL DECREASE TO SLIGHTLY BELOW SEASONAL NORMALS OVER CENTRAL FLORIDA THROUGH TUESDAY. INCREASING SOUTHERLY FLOW WILL DRAW MOISTURE BACK OVER THE AREA BY WEDNESDAY BRINGING AN INCREASED THREAT OF SHOWERS AND LIGHTNING STORMS TO THE ENTIRE AREA THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. CRISTALDI
In the hours before
Special weather statement, Jul 30, 6:14 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 614 PM EDT SUN JUL 30 2006 FLZ041-044>046-141-144-147-302315- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 614 PM EDT SUN JUL 30 2006 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL EXPECTED TO FORM OVER THE NEXT HOUR ACROSS NORTHERN BREVARD COUNTY...LAKE COUNTY...NORTHWESTERN ORANGE COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STORMS OVER LAKE AND VOLUSIA COUNTIES. THESE STORMS WERE MOVING NORTHEAST AT 10 TO 15 MPH AND WILL BE CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL. ADDITIONAL STORMS WILL FORM AS WELL AS OUTFLOW BOUNDARIES AND EXISTING STORMS INTERACT WITH THE EAST COAST SEA BREEZE. THESE STORMS MAY FORM VERY QUICKLY AS THEY WILL FORM IN AN AIRMASS THAT HAS RECEIVED NEAR FULL SUN THIS AFTERNOON. BRAGAW
Special weather statement, Jul 30, 7:05 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 705 PM EDT SUN JUL 30 2006 FLZ041-044>046-141-144-147-310030- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 705 PM EDT SUN JUL 30 2006 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH AND MARBLE SIZED HAIL WILL OCCUR OVER NORTH BREVARD COUNTY...EASTERN LAKE COUNTY...ORANGE COUNTY...SEMINOLE COUNTY...AND ESPECIALLY VOLUSIA COUNTY... ...AT TIMES A FEW OF THESE STORMS MAY BECOME SEVERE WITH WIND GUSTS TO 60 MPH AND PENNY SIZED HAIL... AT 7 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM NEAR CLERMONT AND DISNEY...TO ALTAMONTE SPRINGS...TO DELAND...TO PORT ORANGE AND DAYTONA...MOVING EAST AT 15 MPH. THROUGH 830 PM...STRONG TO OCCASIONALLY SEVERE STORMS WILL OCCUR IN THE DEFINED AREAS. STRONG TO SEVERE STORMS WILL BE MOST LIKELY FROM WINDERMERE...TO SANFORD...TO NEW SMYRNA BEACH AND PONCE INELT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. DWS
Special weather statement, Jul 30, 7:45 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 745 PM EDT SUN JUL 30 2006 FLZ045-053-310045- ORANGE-OSCEOLA- 745 PM EDT SUN JUL 30 2006 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH AND SMALL HAIL EXPECTED TO FORM OVER EAST ORANGE COUNTY AND NORTH OSCEOLA COUNTY THROUGH 845 PM... AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG OUTFLOW BOUNDARY FROM THUNDERSTORMS OVER WEST ORANGE COUNTY PUSHING EAST AT 20 MPH. IN ADDITION...THE EAST COAST SEA BREEZE WAS PUSHING WEST INTO EAST ORANGE AND EAST OSCEOLA COUNTIES AT 10 MPH. THESE TWO BOUNDARIES WILL COLLIDE BY 830 PM ALONG A LINE BETWEEN BITHLO AND HARMONY...INCLUDING LAKE MARY JANE. STRONG LIGHTNING STORMS MAY DEVELOP AS THESE TWO BOUNDARIES COLLIDE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH... AS WELL AS EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:34 PM EDT | Special Marine Warning | MLB | 71 min | |
| Jul 30, 11:43 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 31, 7:40 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 50 min |
| Jul 31, 7:42 PM EDT | Special Marine Warning | MLB | 69 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.